Jump to content
Important Survey - Please Participate ×

Did not know benzo was the cause of all this!!!


[jk...]

Recommended Posts

Hi guys, i'm fairly new to this whole benzo withdrawal scene hopefully you guys  could shed some light into helping me get rid of benzo for good.

 

To begin, i never thought i was a benzo abuser. My doctor would sometime prescribe me midalozam as sleep aid while i traveled overseas. Sometimes i would also be prescribed estazolam and nimetazepam.

 

To be clear, i never took any of these benzo more than twice a week. so 10 pills of midazolam would probably last me 1 month. So is the same with estazolam and nimetazepam. I normally take these as sleeping aids when i am travelling.

 

I have been taking these benzos sparingly, not more than 2 pills a week and would normally have almost 30 days in between a prescription refill. All this in a matter of 7 months.

 

Symptoms:

I was having a bad chest infection and i have stopped taking benzos for at least 2 weeks. W/d symptoms first hit me in a form of a sleep induced panic attack! i woke up with my blood pressure going over 200 and a heart rate well above 120. I was rushed to the ER at that occasion and was told i had panic attack or something to do with my oxygen level (since i do have asthma and i was coughing at that time).

 

After that incident, every time i am about to fall asleep, my heart starts to pound and i wake up in a semi conscious state. Sometimes, this semi conscious sleep awake state last the whole day (could be depersonalization? i dont know).

 

Anyways, after a few days the condition changed into a constant anxiety state and i felt like i was always sleepy and tired. I met with my doctor, and he thinks that i have w/d issues and wants to taper me off. So he gave me a mixture of estazolam and anti depressants (remeron, riklona and lluften). This was being mixed in a very low dosage and i was being told that it would help me with the anxiety. Initially, the meds were making me woozy and groggy, i hated it and i chose to stop all of it. I have read online that i could just taper off using a substitute such as diazepam and slowly reduce the dosage and would like to know if you guys think this would be a better option. Do let me know what you guys think, once again, i am not a harcore abuser which needs to take benzo every day, i normally do take it once or twice a week during my travels and would stop completely once i am back home.

 

Link to comment
Share on other sites

Hello, and welcome to the forum! You'll find plenty of information and support here.  Our members have gone through all aspects of withdrawal, and you're likely to find people who understand what you're going through. 

 

Unfortunately, even if benzos are used only occasionally over a period of time, one can still become dependent on them.  Many doctors don't seem to be aware of this fact.  In order to taper, it will be necessary to establish a steady daily dose and taper slowly off that.

 

For those who are currently tapering, we recommend reducing no faster than 5-10% every 10-14 days,  and some taper even slower than that.  One exception: very short-term users of a few weeks or less may be able to taper faster.  Having some withdrawal symptoms is normal, especially near the end of a taper and for a month or so after discontinuing the medication.  The most common symptoms are anxiety and insomnia, but these are temporary and will go away in time.

 

Here are a few links you may find useful:

 

General Taper Plans.

 

The Ashton Manual is an authoritative source on what to expect in withdrawal and recovery.  Dr. Ashton is an expert in the field.  She describes and explains withdrawal symptoms, and there is also a section with withdrawal/taper schedules.

 

Please take the time to Create a Signature.  This will allow others to see where you are in the process so they can better support you.

 

Again, welcome!

 

:smitten:

 

Link to comment
Share on other sites

Dear Megan,

 

Thank you for your swift response. I am currently situated in South East Asia for a business trip and have actually met a new psychiatrist to inquire about tapering down. I was prescribed a mixture of the meds below:

 

- clobazam 2.5 mg

- alprazolam 0.125 mg

 

the meds come in a capsule form and i were to initially start with 2 capsule (5mg clobazam + 0.250 mg alprazolam)  and slowly taper down to 1.5 capsule and so forth. Do you think this is a good taper down dosage? The psych seems to be more interested in treating my anxiety and sleep difficulties rather than clearing me up from benzos. Do let me know what you think. Once again, thank you in advance.

 

 

Link to comment
Share on other sites

×
×
  • Create New...